A Caltech Library Service

Voting games, indifference, and consistent sequential choice rules

Banks, J. S. and Bordes, G. A. (1988) Voting games, indifference, and consistent sequential choice rules. Social Choice and Welfare, 5 (1). pp. 31-44. ISSN 0176-1714. doi:10.1007/BF00435496.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We present four choice functions which characterize the stationary points of sequential search rules derived from a preference relation over outcomes. These functions are contrasted with others in the literature in terms of narrowness of choice as well as their ability to satisfy certain normative and consistency conditions, and it is shown how two of these sets arise as the set of equilibrium outcomes of a voting game under different tie-breaking assumptions.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1988 Springer-Verlag. March 1988. We would like to thank Nicholas Miller for introducing us and two anonymous referees for valuable comments and suggestions.
Issue or Number:1
Record Number:CaltechAUTHORS:20160525-101449328
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:67344
Deposited By: Ruth Sustaita
Deposited On:26 May 2016 20:37
Last Modified:11 Nov 2021 00:31

Repository Staff Only: item control page